MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48007
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported via medwatch mw5098491, a patient of unknown age and gender underwent a right heart catheterization (rhc), during which a micropuncture transitionless stiffened cannula access set was used.A ct scan of the neck performed after the procedure found a nine millimeter wire fragment embedded in the right sternocleidomastoid muscle and wall of the internal jugular vein, without evidence of intraluminal involvement or hematoma.The patient is reportedly free of pain with no evidence of secondary infection.The patient was hospitalized.Additional information has been requested, but is unavailable at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported via medwatch mw 5098491, a patient of unknown age and gender underwent a right heart catheterization (rhc), during which a micropuncture traditionless stiffened cannula access set was used.A ct scan of the neck performed after the procedure found a nine millimeter wire fragment embedded in the right sternocleidomastoid muscle and wall of the internal jugular vein, without evidence of intraluminal involvement or hematoma.The patient is reportedly free of pain with no evidence of secondary infection.The patient was hospitalized.Investigation ¿ evaluation a document based investigation was performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.A review of the device history record found three non-conformance's related to the reported failure mode.All nonconforming product was scrapped, and there are 100% inspections for the reported non-conformance's.A review of complaint history records shows no other complaints associated with the complaint device lot.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: ¿do not attempt to insert or withdraw the wire guide and / or introducer if resistance is felt.¿ ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that a component failure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11225404
Report Number1820334-2021-00155
Device Sequence Number3556735
Product Code DYB
UDI-Device Identifier00827002480070
UDI-Public(01)00827002480070(17)231122(10)13582611
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2023
Device Model NumberG48007
Device Catalogue NumberMPIS-501-10.0-SC-NT-SST
Device Lot Number13582611
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;